EconPapers    
Economics at your fingertips  
 

Loose-rigid transition in 3d packing of spheres

V.m Oliveira and M.A.f Gomes

Physica A: Statistical Mechanics and its Applications, 1999, vol. 272, issue 3, 294-299

Abstract: The classical problem of the random packing of spheres is restudied by introducing a new type of constraint among the spheres. This is done by examining the three-dimensional packing density of an open string of spherical beads as a function of the corresponding one-dimensional density along the string. The discussion stresses the peculiar behaviour of the problem as well as connections with some results in random packing of spheres and other systems.

Keywords: Loose–rigid transition; Sphere packings (search for similar items in EconPapers)
Date: 1999
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437199002812
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:272:y:1999:i:3:p:294-299

DOI: 10.1016/S0378-4371(99)00281-2

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:272:y:1999:i:3:p:294-299